MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT X3 ELEVATED RIM 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT X3 ELEVATED RIM 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 643-00-36E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a stage 1 revision was performed on the patient's left hip due to infection.All implants were removed and a spacer was placed.Rep provided usage sheets from the primary and prior revision.Rep confirmed that explant pictures can be provided and that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: size 3 accolade ii 127 deg; cat # 6721-0330; lot # 69433801.Tridentii tritanium multi 52e; cat # 709-04-52e; lot # 72998801a.Delta uni femoral head 16/18 r36 16/18; cat # 6519-1-036; lot # 75269203.Uni adaptor sleeve v40 ti; cat # 6519-t-100; lot # 57060702.6.5mm low profile hex screw 25mm; cat # 7030-6525; lot # 3xgd.6.5mm low profile hex screw 25mm; cat # 7030-6525; lot # 432a.6.5mm low profile hex screw 15mm; cat # 7030-6515; lot # 4lcd.6.5mm low profile hex screw 25mm; cat # 7030-6525; lot # 3jl.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving a trident liner was reported.The event was not confirmed.Method & results: -device evaluation and results: visual inspection: the device was not returned however photographs were provided for review.Visual inspection of the provided photographs indicated that the devices were recently explanted.Blood and biological tissue is visible on the device surfaces.There is nothing further to note.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: no medical records were received for review with a clinical consultant -device history review: a review of the device history records indicates devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: no other similar events were reported for the lot and sterile lot referenced.Conclusion: it was reported a stage 1 revision was performed on the patient due to infection.The device was not returned however photographs were provided for review.Visual inspection of the provided photographs indicated that the devices were recently explanted.Blood and biological tissue is visible on the device surfaces.There is nothing further to note.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.All stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.Additional information including pathology reports, operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRIDENT X3 ELEVATED RIM 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14797190
Report Number0002249697-2022-00910
Device Sequence Number5778927
Product Code LPH
UDI-Device Identifier07613327025064
UDI-Public07613327025064
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number643-00-36E
Device Catalogue Number643-00-36E
Device Lot Number7K4XNJ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer08/11/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexFemale
Patient Weight55 KG